Has anyone here actually experienced severe ringing in the ears that have been caused purely by withdrawal
? This is listed as a symptom by some sources, but there are usually so many things listed as possible symptoms of benzo
withdrawal that it becomes hard to differentiate between actual withdrawal symptoms and other medical conditions.
A friend of mine has been taking alprazolam
), prescribed by his doctor, for several years. His dose has been 1 mg per day, taken all as one dose at night. He also smokes a smallish dose of cannabis
, 2.5-3 cones, at night to help him relax and sleep. He takes nothing at all during the daytime. This type of use is probably unwise due to everything being taken at the same time and only once each 24 hours, and also relying on this for sleep, but he didn't notice too many problems until recently. He has now started to notice various odd and uncomfortable feelings and sensations, which he thinks are withdrawal symptoms from either the Xanax or the cannabis (or both), since the sensations seem to slowly get worse as the day goes on. The latest and most annoying has been a very marked ringing in the ears, accompanied by a mild-moderate sense of pressure in the head and sometimes actual headache, and also the same feeling across the bone of the nose. Pain in his neck for no apparent reason started just before these other symptoms. He hasn't had any injuries, illnesses, or exposure to loud noises. He has seen his doctor but after doing a hearing test the doctor said he is not willing to investigate further, and also not interested in helping this guy switch over to Valium
to withdraw from Xanax. The doctor seems to think it's all in this person's head or that he's making a big deal out of nothing. He has tried cutting his dose of Xanax but hasn't been successful yet, and the same goes for the cannabis. I guess he is terrified of letting go of these substances, due to a long history of anxiety and insomnia that he may not be able to treat in any other way.
Any reports of experiences like this would be greatly appreciated, and possibly helpful in motivating this person to change doctors too so he can get the help he seems to need.
P.S. He has thought of the obvious, namely taking some extra benzos
to see if the problems reduce, but is too worried about becoming dependent on a higher dose than he's already taking. Also the hearing test showed some loss of hearing but this was only around the same frequencies as his ringing, which was present when the test was done and therefore probably caused him to be unable to hear the test-sounds in that frequency area...the doctor did not give any diagnosis after seeing these test results, he just said that some people have hearing loss.